High Wind, Yuma County
- When
- December 10, 5:40 PM MST
- Where
- Yuma County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
A cold front pushed southeast across the region during the evening hours. Light showers formed and locally enhanced surface winds, generating a few wind gusts above 60 mph in northeast Colorado and northwest Kansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A cold front pushed southeast across the region during the evening hours. Light showers formed and locally enhanced surface winds, generating a few wind gusts above 60 mph in northeast Colorado and northwest Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 10, 4:19 PM MST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 419 PM MST FRI DEC 10 2010 .DISCUSSION... 223 PM MST FRI DEC 10 2010 EARLY AFTERNOON ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED A PROGRESSIVE FLOW REGIME ACROSS THE CONUS. POTENTIAL MID LEVEL SHORTWAVE TROUGH CONTINUES TO TRANSLATE SOUTHEASTWARD ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS. A SURFACE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE TROUGH CONTINUES TO PUSH SOUTHEASTWARD AS WELL TOWARD THE FORECAST AREA. PRIMARY FORECAST CONCERN WILL REVOLVE AROUND THE NORTHERN PLAINS SHORTWAVE TROUGH AND IT'S ASSOCIATED IMPACT ON THE FORECAST AREA. SHORT-RANGE GUIDANCE IS IN REASONABLE AGREEMENT ON FROPA TIMING WITH IT REACHING THE NORTHWEST TIP OF THE FORECAST AREA AFTER 00Z AND THROUGH THE FORECAST AREA BY 06Z. HAVE GONE AHEAD AND INSERTED SLIGHT CHANCE POPS OVER THE FAR NORTHERN ZONES THROUGH 06Z. NAM/EC 295K ISENTROPIC ASCENT INDICATES BRIEF PERIOD OF ROBUST FORCING FOR ASCENT TIED TO FROPA WITH CONDENSATION PRESSURE DEFICITS FALLING TO LESS THAN 10 MB. WHILE BUFR POINT SOUNDINGS ARE LESS THAN IMPRESSIVE WITH REGARD TO AVAILABLE MOISTURE...FELT THERE IS AN OUTSIDE SHOT AT LIGHT RAIN/LIGHT SNOW FOR A BRIEF PERIOD OF TIME. STRONGEST FORCING FOR ASCENT GETS SHUNTED EAST OF THE FORECAST AREA BEYOND 06Z WITH THE EXCEPTION OF OVER FAR WESTERN PORTIONS OF THE COLORADO COUNTIES WHERE SLIGHT CHANCE POPS REMAIN IN PLACE THROUGH 12Z. CONTEMPLATED ADDING FLURRIES IN FOR THE FORECAST AREA THROUGH THE DAY SATURDAY BUT STRONG FORCING FOR SUBSIDENCE THROUGH THE COLUMN AND LIMITED NEAR-SURFACE MOISTURE PRECLUDED THAT. TEMPS SATURDAY SHOULD FALL THROUGH THE DAY SO REINSERTED NON- DIURNAL TREND WITH HIGHS REALIZED AT 14Z AND FALLING BEYOND THAT TIME PERIOD. NORTHWESTERLY WINDS WILL BE STRONG AND GUSTY BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. ANTICIPATE SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS OF 40 TO PERHAPS 45 MPH BEFORE DIMINISHING DURING THE LATE AFTERNOON HOURS AS THE PRESSURE GRADIENT DECREASES. EXPECT OVERNIGHT LOWS SATURDAY NIGHT TO FALL INTO THE SINGLE DIGITS OVER AT LEAST THE EASTERN HALF WHICH WILL BE CLOSER TO THE SURFACE HIGH. WINDS BECOME SOUTHWESTERLY/WESTERLY OVER THE WESTERN HALF OF THE FORECAST AREA WHICH SHOULD KEEP TEMPS UP A FEW DEGREES. GRADUAL WARMING TREND BEGINS ON SUNDAY WITH COOLER TEMPS HANGING TOUGH OVER THE FAR EASTERN ZONES. WESTERN HALF OF THE FORECAST AREA SHOULD REACH THE LOWER TO MIDDLE 40S. MID/UPPER CLOUDS WILL LIKELY PREVENT FURTHER WARMING FOR THESE AREAS. MID/UPPER RIDGE ATTEMPTS TO BUILD OVER THE SOUTHWEST MONDAY AND TUESDAY WITH THE CENTRAL HIGH PLAINS ON THE NORTHEASTERN PERIPHERY OF IT. SOUTHERLY NEAR-SURFACE FLOW PATTERN/RISING HEIGHTS WILL BE CONDUCIVE FOR WARMING TEMPS. PROGGED H85/925 TEMPS WOULD BE SUPPORTIVE OF MID TO UPPER 50S OVER THE WESTERN HALF WITH TEMPS NEAR 50 OVER THE FAR EASTERN ZONES. DRY CONDITIONS SHOULD PREVAIL THROUGH WEDNESDAY EVENING WHEN A COLD FRONT WILL TRANSLATE THROUGH THE FORECAST AREA. ENOUGH FORCING FOR ASCENT OVER THE NORTHWEST HALF OF THE FORECAST AREA WEDNESDAY NIGHT TO JUSTIFY SLIGHT CHANCE POPS. FORCING IS CONFINED TO THE EASTERN COLORADO COUNTIES THROUGH THE DAY THURSDAY SO KEPT SLIGHT CHANCE POPS GOING THERE. COOL AIR REMAINS IN PLACE FOR THE DAY FRIDAY WITH TEMPS ACROSS THE FORECAST AREA STRUGGLING TO REACH THE 40 DEGREE MARK. FOLTZ && .AVIATION... 419 PM MST FRI DEC 10 2010 FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. A COLD FRONT WILL MOVE THROUGH THE TERMINALS NEAR 03-04Z...INCREASING NORTHWESTERLY WINDS AND LOWERING CEILINGS. BEHIND THE FRONT...PREVAILING WINDS ARE EXPECTED TO INCREASE FURTHER. BASED ON CHANGES IN WIND SPEED AND DIRECTION AFTER 07-08Z...COULD NOT JUSTIFY ADDING ANOTHER LINE FOR THIS PERIOD. WIND DIRECTION SHOULD REMAIN NNW-NW AND THE HIGHEST SPEEDS DURING THE DAY CURRENTLY APPEAR TO BE SIMILAR TO THE HIGHEST WINDS TONIGHT. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 429 AM MST FRI DEC 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 429 AM MST FRI DEC 10 2010 /529 AM CST FRI DEC 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264893.